Jump to content

new member


[ta...]

Recommended Posts

was on the old yahoo benzo list. got off of benzos and put on Parnate. Now trying to get off the Parnate and the psychiatrist wants me on a benzo for the taper! I need support into not backsliding.

 

Tawaki aka Nanci

Link to comment
Share on other sites

Hello Tawaki,

 

I(we) hope you have an uneventful transition, from Parnate to a benzodiazepine.

 

Please let us know what benzo your Psychiatrist decides to have you on.

 

We will help you the best we can.

 

Welcome to BenzoBuddies,

 

Mike

Link to comment
Share on other sites

After a near suicidal Xanax withdrawal in 2009, that only rivaled Paxil and Cymbalta withdrawals, I was doing fine. In 2010, my husband tried to kill himself in front of me. That had me swirling the drain. I have no support where I live (family/relatives), and have a 7 year old to support. I went on Parnate, as that was the only thing that remotely worked eons ago.

 

Well, now things are better, and I wanted to drop the Parnate. Husband is still a turkey, and not working his therapy, other stuff is status quo. It took me over a month to taper (on a very low dose, 30 mgs). The only thing that is aggravating is the elevating blood pressure, but that happened with the Xanax withdrawal.

 

Now the panic attacks are starting and all the other assorted BS that I had with the Xanax withdrawal. If I crab to my shrink, he will suggest Xanax. He WANTS me on something. I'd prefer not.

 

I had a HUGE :'(  pain attack last night. I thought I was dying. Of course, blood pressure and blood sugar was just fine. Rode it out and didn't go to the ER. Was SO tempted to start the Parnate again. This month has been an absolute bear! Depression in full force, and now panic attacks, ugh....

 

If I tell my shrink any of this, he'll want to med me up again. Which is what shrinks do. My insurance will not pay for a MSW or a psychologist (who can't write scripts), but will pay for a shrink. Go figure.

 

Of course, my shrink says that I shouldn't be having any of these problems and they aren't related to the Parnate withdrawal. I'm not so sure about that. He didn't believe about the Xanax problems either.

 

Has anyone on the board went through a MAOI withdrawal? It is pretty rare to be prescribed a MAOI, so not much on Google.

 

I hope to give support, and receive a big old dope slap from the group if I start crumbling and waiting to go back on Parnate again.

 

Tawaki--->who also has a boat load of food adversions because of being on the MAOI diet. Can't eat Pizza or cheese to save my life. :crazy:

 

 

 

 

 

Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, Nanci.

 

I don't know much about Parnate or MAOIs but I think you have good instincts about avoiding getting on other drugs to combat the temporary withdrawal symptoms. Talk about out of the frying pan into the fire!  You say you tapered off of a low dose and from what I've read, that's the best that anyone can do in terms of avoiding w/d symptoms.  How long ago did you take the last bit of Parnate?

 

If it was a panic attack you had last night (and not a "pain" attack as written), the posts on this thread may help:

 

http://www.benzobuddies.org/forum/index.php?topic=13001.msg180729#msg180729

 

Hold on Nanci.  It's just a matter of time now.  (You will eventually be able to have pizza again, right?)

Link to comment
Share on other sites

Thanks Beeper for replying!

 

I'm a pro at panic attacks. First started getting them during the benzo taper. It is complicated because I also run very low potassium levels which mimic panic attacks (that impending doom feeling), and have idiopathic anaphylaxis. So I have to very quickly decide is it low K+ level or some weird anaphylaxic reaction? Last night was probably due to it was so freaking muggy, I felt like I was smothering.

 

My last crumb of Parnate was 4 weeks ago.

 

My blood pressure is greatly aggravated by sodium and caffeine lately, so for the moment, no salty, caffeiney  treats for me. Even if I could eat that yummy, cheesey goodness called pizza, the sodium would be too much.

 

I don't regret being put on Parnate. Out of all the ADs it did the best job with the fewest side effects. I had no choice, because if I imploded, "Pup" would have been placed in foster care. I don't have any relatives here that would have taken her.

 

In a perfect world, with a supportive family, I probably wouldn't have needed the Parnate. I got snake eyes in that respect, so with CBT and Parnate, I was able to come back to the land of the living.

 

It just bites that shrinks don't do a better job getting folks off the psychiatric meds. They have putting them on down pat. lol

 

Tawaki

Link to comment
Share on other sites

Hi tawaki313, welcome to BenzoBuddies :)

 

I'm so glad you found us. I took an MAOI (Nardil) and stopped cold turkey after about 18 years of taking it.  :o  I tried unsuccessfully to taper so the doctor told me to just quit. The panic attacks were unreal, heart banging terror! At the time I was taking a low dose of xanax (.75mg) and the doctor told me I had to increase the xanax to get better and get up to 4 mg, so I did. That's when my real benzo problem started as it turned out that I was tolerant of the drug and it was having a paradoxical effect and making me much worse.

 

Now I'm off both of the drugs and have never felt better in my life! and I'm enjoying pizza like crazy  :thumbsup:

 

   

Link to comment
Share on other sites

  • 5 months later...

:brickwall: :brickwall: :brickwall:

 

What was I think? Cliff note version. Was on Benzos during the 2007 (I think), the WORST withdrawal of my life.

 

Briefly on Xanax again. That withdrawal was barely do able.

 

Been having problems with my husband (long story). Dragged into ER and given Xanax to more or less

shut me the hell up and then given a script. It wasn't the quick dissolving stuff, so I thought I would be okay  :brickwall: :brickwall: :brickwall:. Took 3 days worth of  1/2 if 0.25 mgs of the stuff. Guess what? Yes, gentle readers. I have the chills, and all the other assort BS that goes with withdrawal.

 

I just bought a new Medic Alert bracelet (I have other health issues) and added Xanax to the allergies. That leaves me without any benzos except Valium. Ativan and Klonopin turn me into a raging lunatic even at high elephant stunning doses.

 

Off to look up water titration AGAIN. Or a some of my favorite cartoon characters (MeatWad) says, "We's dumb, dumb as hell."

 

Of course my shrink can't believe any of this is happening. I should have a decent stock pile to ride out most of the storm.

 

 

 

 

 

 

Link to comment
Share on other sites

i am very sorry you have to go thru this again. It's amazing how doctors don't believe us ...

Oh its a small dose, you should be fine in 5 to 10 days. It's out of your system, etc. etc.

Whatever... I thought I was going crazy but once I got on this site, I realized I am not alone.

 

You will be fine... in time...

Link to comment
Share on other sites

Man, I wish I could be that optimistic about 5 to 10 days. Last go around it took about 9 months to get off of 0.5 mgs per day.

 

My body feels every stinking cut. I started two new jobs, so I can't let this mess spiral out of control. Good part is I'll be distracted. The bad part is increased good stress. Such is life, I guess. Lol...

 

Why is it your brain can't let go of the junk? I can more or less deal with life, it's my body that is yelling, "Hey what happened? Where's the Nax?"

 

I should be grateful I'm not loaded up on more drugs considering my other health issues.

 

 

Link to comment
Share on other sites

×
×
  • Create New...